Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 4, 2008, 9:47 PM CDT for 8 counties in Kansas. It took effect at Apr 5, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 9:47 PM CDT (02:47 UTC)
- In effect from
- Apr 5, 2008, 10:00 AM CDT
- Expired
- Apr 5, 2008, 6:55 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 050247 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 947 PM CDT FRI APR 4 2008 KSZ032-033-047-048-050-067-082-091-051100- /O.NEW.KICT.WI.Y.0012.080405T1500Z-080406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 947 PM CDT FRI APR 4 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY. LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS ON SATURDAY. THIS WILL ALLOW SOUTH WINDS TO INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH FOR LOCATIONS WEST OF INTERSTATE 135 ON SATURDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
3 follow-up statements
000 WWUS73 KICT 050828 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 328 AM CDT SAT APR 5 2008 KSZ032-033-047-048-050-067-082-091-052100- /O.CON.KICT.WI.Y.0012.080405T1500Z-080406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 328 AM CDT SAT APR 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS TODAY. THIS WILL ALLOW SOUTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH FOR THE AREA ROUGHLY ALONG AND WEST OF HIGHWAY 14. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
000 WWUS73 KICT 052034 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT SAT APR 5 2008 KSZ032-033-047-048-050-067-082-091-060000- /O.CON.KICT.WI.Y.0012.000000T0000Z-080406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 334 PM CDT SAT APR 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LOW PRESSURE WILL CONTINUE OVER THE HIGH PLAINS THIS EVENING. THIS WILL ALLOW SOUTH WINDS TO CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 45 MPH FOR THE AREA ROUGHLY ALONG AND WEST OF HIGHWAY 14. EXPECT THE SURFACE WINDS TO DIMINISH LATE IN THE EVENING TO AROUND 15 TO 25 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
000 WWUS73 KICT 052355 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 655 PM CDT SAT APR 5 2008 KSZ032-033-047-048-050-067-082-091-060100- /O.CAN.KICT.WI.Y.0012.000000T0000Z-080406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 655 PM CDT SAT APR 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE SOUTH WIND WILL CONTINUE TO DIMINISH TO SPEEDS OF 15 TO 25 MPH DURING THE EVENING. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 4, 6:28 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 4, 6:28 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 628 PM CDT FRI APR 4 2008 .AVIATION... FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HOURS WILL BE THE STRONG SOUTH WINDS DURING THE DAY SAT. LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS ON SAT ALLOWING SOUTH WINDS TO INCREASE. THE HIGHEST WIND SPEEDS WILL BE FOR KRSL AND KHUT WHERE CONFIDENCE IS HIGH THAT SUSTAINED WINDS WILL BE NEAR 30 MPH WITH GUSTS TO AROUND 40 MPH. FOR KICT AND KSLN SOUTH WINDS WILL STILL BE STRONG WITH SUSTAINED WINDS AROUND 25 MPH WITH GUSTS TO 35 MPH...WITH SPEEDS AROUND 10 MPH LESS FOR KCNU. && .PREV DISCUSSION... /ISSUED 334 PM CDT FRI APR 4 2008/ DISCUSSION... FORECAST CONCERNS ARE STRONG WINDS/FIRE DANGER THREAT ON SAT AND THEN THUNDERSTORM CHANCE FOR MON/TUE. TONIGHT: NOT ALOT OF CONCERN FOR THE OVERNIGHT TIME FRAME AS WINDS SLOWLY RETURN TO THE SOUTH AS THE SURFACE HIGH PRESSURE AREA CONTINUES TO MOVE TO THE SOUTH OF THE AREA. SAT-SUN: SHORTWAVE IN THE PACIFIC NW MOVES ALONG THE ZONAL FLOW ACROSS THE NORTHERN PLAINS ON SAT. LEE SIDE SURFACE TROUGH WILL DEVELOP ALONG THE FRONT RANGE OF THE ROCKIES ASSOCIATED WITH THIS SYSTEM. THIS WILL TIGHTEN THE SURFACE GRADIENT ACROSS THE AREA FOR SAT AFTERNOON. DRY AIR IN PLACE ACROSS THE AREA ON SAT WILL LEAD TO 40KT WINDS MIXING DOWN FROM 850H. SO CERTAINLY EXPECT BOUNDARY LAYER WINDS TO POSSIBLY REACH 30 KTS IN CEN KS FOR SAT AFTERNOON. SO COULD SEE SOME AREAS IN CEN KS POSSIBLY REACH WIND ADVISORY CRITERIA. AFTER COLLABORATION WITH NEIGHBORING OFFICES HAVE DECIDED TO HOLD OFF ON ANY HEADLINES FOR NOW AS NOT COMPLETELY CERTAIN WIND WILL COMPLETELY MIX DOWN BEFORE SUNSET. SOME CONCERN ABOUT THE FIRE DANGER THREAT ON FOR CEN KS FOR SAT AFTERNOON WITH WARMER TEMPERATURES AND STRONG SOUTHERLY WINDS WHICH WILL LEAD TO VERY HIGH TO POSSIBLY EXTREME FIRE DANGER. SURFACE DEWPOINTS AND RH VALUES LOOK TO REMAIN IN THE 30 PERCENT RANGE....SO WILL HOLD OFF ON ANY FIRE WEATHER WATCH FOR NOW. COLD FRONT ASSOCIATED WITH THIS NORTHERN PLAINS SYSTEM MOVES ACROSS THE AREA FOR SUN. MOISTURE AHEAD OF THIS SYSTEM IS RATHER LIMITED WITH SURFACE DEWPOINTS ONLY REACH THE MIDDLE 40S...SO EXPECT THIS BOUNDARY TO MOVE THROUGH THE AREA DRY WITH MAINLY A WIND SHIFT. MON-TUE: MODELS COMING INTO AGREEMENT ON THE NEXT SHORTWAVE MOVING OUT OF THE ROCKIES INTO THE PLAINS ON MONDAY NIGHT INTO TUES. THE LIMITED MOISTURE RETURN FROM SUNDAY WILL AGAIN SURGE NORTH AHEAD OF THIS SYSTEM...WITH ISENTROPIC LIFT IN CEN KS ENOUGH FOR A SHRA/TSRA FOR EARLY MON. THIS MOISTURE RETURN CONTINUES FOR MON AFTERNOON...AS CYCLOGENESIS GETS UNDER WAY IN THE OK PANHANDLE AS AN UPPER LEVEL JET STREAK MOVES THROUGH THE TX PANHANDLE. THIS UPPER LEVEL DIFFLUENCE WILL INCREASE THE TSRA CHANCE FOR MON AFTERNOON/EVENING...ESPECIALLY ALONG THE KS/OK BORDER WHERE LOW LEVEL MOISTURE WILL CONTINUE TO POOL NEAR A WARM FRONTAL BOUNDARY EXPECTED TO DEVELOP...WITH CAPE VALUES ACTUALLY RISING THE 1000-1500 J/KG RANGE. WILL HAVE TO KEEP AN EYE ON THIS TIME FRAME FOR POSSIBLE SVR WX ACROSS SOUTHERN KS LATE MON AFTERNOON/EVENING AS THE SHORTWAVE PULLS ACROSS THE AREA. BULK SHEAR AND DIRECTIONAL SHEAR CERTAINLY LOOKS SUPPORTIVE OF LARGE HAIL. SYSTEM PULLS ACROSS THE AREA EARLY ON TUE...SO WILL KEEP POPS GOING FOR SOUTHEAST KS THROUGH THE MORNING HOURS ON TUES. MODELS ARE FAIRLY CONSISTENT IN LIFTING THIS SYSTEM TO THE NORTHEAST OF THE AREA BY TUE AFTERNOON...BUT WILL LEAVE SOME POPS IN EASTERN SECTIONS FOR NOW AS SOME WRAPAROUND PRECIP COULD AFFECT THIS AREA. WED-FRI: AM A LITTLE UNCERTAIN ON HOW THE LAST PORTION OF THE FORECAST PERIOD WILL WORK OUT AS NEXT SYSTEM MOVES OUT OF THE PACIFIC NW INTO THE ROCKIES. GFS IS A LOT MORE PROGRESSIVE WITH SYSTEM PULLING INTO THE PLAINS...WHILE THE ECMWF IS SLOWER AND ALOT DEEPER...KEEPING THIS SYSTEM FURTHER TO THE SOUTHWEST OF THE AREA. THIS WILL HAVE A LARGE EFFECT ON POPS FOR THIS TIME FRAME. GFS ENSEMBLE MEANS DO NOT HELP WITH THE CONFIDENCE...WITH SOME MEMBERS TRENDING TO THE ECMWF SOLUTION. WILL KEEP A LOW POP IN FOR NOW...AS FEEL ITS A LEAST WORTH A MENTION UNTIL MEDIUM RANGE MODELS COME TO A BETTER AGREEMENT. KETCHAM AVIATION... 18Z TAFS...DIURNAL CUMULUS WILL DISSIPATE BY LATE AFTERNOON/EARLY EVENING...AND WINDS WILL BE LIGHT AND VARIABLE FOR MUCH OF THE NIGHT. SOUTHERLY WINDS WILL INCREASE BY MID-MORNING SATURDAY. VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 68 47 66 / 0 0 10 10 HUTCHINSON 38 69 45 66 / 0 0 10 10 NEWTON 39 68 47 64 / 0 0 10 10 ELDORADO 39 67 48 66 / 0 0 10 10 WINFIELD-KWLD 40 69 49 69 / 0 0 10 10 RUSSELL 39 74 42 64 / 0 0 10 0 GREAT BEND 39 73 43 65 / 0 0 10 10 SALINA 39 71 45 66 / 0 0 10 10 MCPHERSON 38 69 45 65 / 0 0 10 10 COFFEYVILLE 35 68 48 69 / 0 0 10 10 CHANUTE 35 66 48 67 / 0 0 10 10 IOLA 36 66 48 67 / 0 0 10 10 PARSONS-KPPF 36 67 47 67 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 4, 4:30 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT FRI APR 4 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 PM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS ON SATURDAY. A WIND ADVISORY MAY BE REQUIRED. THE GUSTY SOUTH WINDS WILL COMBINE WITH WARMER TEMPERATURES RESULTING IN VERY HIGH TO POSSIBLY EXTREME WILDFIRE DANGER SATURDAY AFTERNOON. A STRENGTHENING STORM SYSTEM WILL MOVE ACROSS THE KANSAS REGION MONDAY INTO EARLY TUESDAY BRINGING A CHANCE OF STRONG THUNDERSTORMS TO MUCH OF THE AREA. AREAS IN SOUTHERN KANSAS ALONG THE KANSAS OKLAHOMA BORDER COULD SEE SOME THUNDERSTORMS BECOME SEVERE. THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY INTO THURSDAY. HOWEVER THE DETAILS OF THIS SYSTEM REMAIN HIGHLY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.